Finite size corrections to scaling in high Reynolds number turbulence

Share/Save/Bookmark

Grossmann, Siegfried and Lohse, Detlef and L'vov, Victor and Procaccia, Itamar (1994) Finite size corrections to scaling in high Reynolds number turbulence. Physical Review Letters, 73 (3). pp. 432-435. ISSN 0031-9007

open access
[img]
Preview
PDF
609kB
Abstract:We study analytically and numerically the corrections to scaling in turbulence which arise due to finite size effects as anisotropic forcing or boundary conditions at large scales. We find that the deviations delta zeta m from the classical Kolmogorov scaling zeta m=m/3 of the velocity moments <||u(k)||m> [is proportional to] k- zeta m decrease like delta zeta m(Re)=cmRe-3/10. If, on the contrary, anomalous scaling in the inertial subrange can experimentally be verified in the large Re limit, this will support the suggestion that small scale structures should be responsible, originating form viscous effects either in the bulk (vortex tubes or sheets) or from the boundary layers (plumes or swirls), as both are underestimated in our reduced wave vector set approximation of the Navier-Stokes dynamics.
Item Type:Article
Copyright:© 1994 American Physical Society
Link to this item:http://purl.utwente.nl/publications/50335
Official URL:http://dx.doi.org/10.1103/PhysRevLett.73.432
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page